Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 142, NWS Jackson, MS

September 5, 201115 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 6:10 AM CDT for 15 counties in Mississippi. It was in force for 110 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2011, 6:10 AM CDT (11:10 UTC)
Expired
Sep 5, 2011, 8:00 AM CDT
In force
110 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Copiah County, MS, Hinds County, MS, Holmes County, MS, Jasper County, MS, Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 6:30 AM CDTFLASH FLOODDixon, MSBANK COLLAPSED CAUSING A MUDSLIED ON COUNTY ROAD 127 NEAR DIXON
Sep 5, 6:30 AM CDTFLASH FLOODPhiladelphia, MSNUMEROUS ROADS WERE UNDERWATER AND NUMEROUS CULVERTS WERE WASHED OUT ACROSS THE COUNTY. A CEMETERY WAS ALSO DAMAGED.
Sep 5, 7:00 AM CDTFLASH FLOODBurns, MSSEVERAL CO RDS WERE UNDER WATER FOR A PERIOD OF TIME.
Sep 5, 7:25 AM CDTFLASH FLOODFlowood, MSEIGHT CARS AT BARNETT BODY SHOP HAD WATER AROUND HALFWAY UP THE CAR DOORS OFF OF AIRPORT ROAD.
Sep 5, 7:30 AM CDTFLASH FLOODUnion, MSWATER COVERED PORTIONS OF WEST WALNUT ROAD
Sep 5, 8:00 AM CDTFLASH FLOODFlowood, MSCREEK RUNNING UNDER FLOWOOD DRIVE AT AIR NATIONAL GUARD BASE WELL OUT OF ITS BANKS. WATER PARTIALLY OVER FLOWOOD DRIVE...AND COMPLETELY COVERING ACCESS ROAD TO ANGB OFF OF FLOWOOD DRIVE.
Sep 5, 8:00 AM CDTFLASH FLOODForest, MSRADIO STATION WQST IS FLOODED.
Sep 5, 8:00 AM CDTFLASH FLOODPhiladelphia, MSSEVERAL ROADS IN PHILADELPHIA NOW CLOSED. PORTIONS OF HWY 19 SOUTH OF PHILADELPHIA CLOSED.
Sep 5, 8:00 AM CDTFLASH FLOODRidgeland, MSBRASHEARS CREEK WELL OUT OF ITS BANKS. RICE ROAD CLOSED DUE TO WATER ACROSS IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS54 KJAN 051110
FFWJAN
MSC007-029-049-051-061-079-089-099-101-121-123-127-129-159-163-
051300-
/O.NEW.KJAN.FF.W.0142.110905T1110Z-110905T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  EXTREME NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  EXTREME SOUTH CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
  EXTREME NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  WESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  WESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
  EXTREME SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 800 AM CDT

* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  MYRLEVILLE TO PINEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES
  NORTHWEST OF CANTON TO 18 MILES SOUTH OF FOREST. THE STORMS WERE
  NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...IN EXCESS OF
  TEN INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...RENFROE...
  SINGLETON...THOMASTOWN...FARMHAVEN...WAY...CAMERON...CAMDEN...
  SHARON...VAUGHAN...LEESBURG...GOSHEN SPRINGS...HOMEWOOD...
  PULASKI...FORKVILLE...BRANCH...LUDLOW...HILLSBORO...STEELE...
  LAWRENCE...ROBERTS...STRATTON...GARLANDVILLE...PISGAH...PICKENS...
  PEARL RIVER...DECATUR AND CONEHATTA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

*NUMEROUS WATER RESCUES HAVE TAKEN PLACE THROUGHOUT THE JACKSON 
METRO AREA ALONG WITH SOME EVACUATIONS IN OTHER AREAS. PLEASE STAY 
VIGILANT ACROSS SCOTT ...NEWTON...NESHOBA...AND LEAKE COUNTIES AS 
RAIN WILL CONTINUE TO FALL FOR AT LEST THE NEXT TWO HOURS AS IT 
SLOWLY TAPERS OFF LATER IN THE MORNING.

RAINFALL AMOUNTS IN EXCESS OF FIVE INCHES IN THREE HOURS CAN CAUSE
WIDESPREAD FLOODING IN AND AROUND THE CITY OF BRANDON INCLUDING
BARAHAM ROAD.

RAINFALL AMOUNTS IN EXCESS OF SIX INCHES IN SIX HOURS CAN CAUSE
WIDESPREAD FLOODING IN AND AROUND THE CITY OF RICHLAND. MANY ROADS
BECOME IMPASSABLE INCLUDING PORTIONS OF NEW AND OLD HIGHWAY 49...IN
ADDITION TO SOUTHGATE DRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLASH FLOODING IS OCCURRING...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY. HIGH WATER IS INUNDATING MANY HOMES AND COVERING
NUMEROUS ROADWAYS. MANY STREETS ARE IMPASSABLE AND WATER RESCUES ARE
OCCURRING. THIS IS AN EXTREMELY DANGEROUS SITUATION. MOVE TO HIGHER
GROUND IMMEDIATELY. DO NOT ATTEMPT TO DRIVE THROUGH FLOOD WATERS.
TURN AROUND...DONT DROWN.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.

&&

LAT...LON 3294 8972 3294 8911 3203 8908 3205 9053
      3274 9047 3286 9016

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:39 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 5, 4:39 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CDT MON SEP 5 2011

.DISCUSSION...

...EXTREMELY HEAVY RAIN TO CONTINUE OVER CENTRAL/EASTERN MS TODAY
ALONG WITH ISOLATED TORNADOES...

LATEST RADAR IMAGERY SHOWS TROPICAL DEPRESSION LEE SLOWLY MOVING
EAST TONIGHT...WITH A WIDESPREAD AREA OF HEAVY RAIN LOCATED ALL
ACROSS EASTERN MS. THE HEAVIEST PRECIP IS ASSOCIATED WITH AN INTENSE
AREA OF CONVERGENCE/DEFORMATION AXIS STRETCHED GENERALLY ALONG THE
NATCHEZ TRACE PKY NORTH OF JACKSON. ACROSS THESE AREAS RAINFALL
RATES ARE QUITE IMPRESSIVE...WITH SURFACE OBSERVATIONS INDICATING
2+IN/HR OVER A LARGE AREA. UNFORTUNATELY THE HEAVY RAINS ARE NOT
GOING TO END EARLY THIS MORNING. THE AFOREMENTIONED DEFORMATION AXIS
IS GOING TO SHIFT SLOWLY EAST DURING THE DAY TODAY AS LEE SHIFTS
EAST FOCUSING THE HEAVIEST RAINS FOR TODAY EAST OF I-55 AND NORTH OF
I-20. ACROSS THIS AREA...ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH LOCAL ACCUMULATIONS OF 5 TO 6 INCHES NOT OUT OF
THE QUESTION...ESPECIALLY OVER NORTHEAST PORTIONS OF THE ARKLAMISS.
WIDESPREAD FLASH FLOODING IS LIKELY AS A RESULT...POSSIBLY LEADING
TO FLOODED HOMES AND WATER RESCUES. HWO AND GRAPHICS WILL BE UPDATED
TO REFLECT CURRENT THOUGHTS.

THE HEAVIEST RAINS THIS EVENING WILL BE ACROSS THE GOLDEN TRIANGLE
AREA BEFORE THE HIGHEST RAINFALL RATES SHIFT INTO ALABAMA SOMETIME
AFTER MIDNIGHT. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR NORTHEASTERN COUNTIES ACCORDINGLY.

IN ADDITION TO THE RAIN A FEW TORNADOES ARE GOING TO BE POSSIBLE
ACROSS FAR EASTERN MS TODAY IN A PSUEDO WARM SECTOR WHERE THE BEST
LOW LEVEL INSTABILITY AND SHEAR WILL BE LOCATED. A TORNADO WATCH IS
IN EFFECT FOR EASTERN MS UNTIL 7AM...AND WILL LIKELY NEED TO BE
EXTENDED INTO TODAY FOR ALL OR A PORTION OF THE CURRENT WATCH.

SURFACE WINDS WILL CONTINUE TO BE GUSTY TODAY AS A STRONG SURFACE
PRESSURE GRADIENT REMAINS DRAPED ACROSS THE REGION. THE HIGHEST
WINDS WILL BE LOCATED SOUTH OF I-20 WHERE SUSTAINED WINDS NEAR 25
MPH WILL BE MOST PROBABLE...WITH SLIGHTLY LOWER SPEEDS EXPECTED TO
THE NORTH. WHILE MARGINAL THE FURTHER NORTH YOU GO...WILL CONTINUE A
WIND ADVISORY FOR THE ENTIRE REGION THROUGH THIS EVENING. THE
ADVISORY WILL PROBABLY NEED TO BE EXTENDED ACROSS SOUTHEASTERN ZONES
FOR TONIGHT.

THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF LEE WILL NOT BE IN ANY
HURRY TO LIFT OUT OF THE TN VALLEY THIS WEEK. LOW LEVEL MOISTURE/
CLOUD COVER WILL BE STUBBORN TO CLEAR OUT EAST OF I-55 AS A RESULT.
A COMBINATION OF COOLER AIR BEHIND A COLD FRONT THAT WILL SWEEP
ACROSS THE REGION IN WAKE OF LEE AND THE PROXIMITY OF THE UPPER LOW
WILL USHER IN MUCH COOLER TEMPS BEHIND THIS SYSTEM. HIGHS TODAY AND
TUE WILL ONLY CLIMB INTO THE 70S...WHILE LOWS TUE NIGHT FALL INTO
THE MID 50S.

THE 00Z ECMWF WAS LEANED ON FOR MOST OF THE FORECAST ELEMENTS...AS
THE 00Z GFS SEEMED A BIT FAST TO CLEAR THINGS OUT. SEVERAL CHANGES
TO THE GFS MOS GUIDANCE WERE NEEDED AS A RESULT. HIGHS TODAY AND TUE
WERE DROPPED TO ACCOUNT FOR THE ADDI TONAL CLOUD COVER EXPECTED(AND
RAINS TODAY)...WITH LOWS TONIGHT INCREASED A BIT FOR THE SAME
REASON. POPS FOR TONIGHT AND TUE WERE INCREASED ACROSS EASTERN AREAS
TO ACCOUNT FOR THE SLOWER SOLUTION. /BK/

WEDNESDAY THROUGH NEXT WEEKEND...

THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF TD LEE WILL MEANDER
AROUND WELL TO THE NORTH OF THE ARKLAMISS. SURFACE HIGH PRESSURE
WILL HELP TO MAINTAINING DRY AND MUCH COOLER CONDITIONS OVER THE
FORECAST AREA WITH NIGHTTIME LOWS DIPPING INTO THE 50S. /EC/

&&

.AVIATION...

REMNANTS OF TROPICAL DEPRESSION LEE ARE GOING TO PLAGUE THE REGION
TODAY WITH GUSTY E TO N SFC WINDS AND MVFR/IFR CIGS AND VSBYS.
GRADUAL CLEARING FROM THE W WILL OCCUR THRU THE DAY AS DRIER AIR
BEHIND A COLD FRONT MAKES ITS WAY INTO THE REGION. SOME UNCERTAINTY
EXISTS AS TO HOW WDSPRD IFR CIGS WILL BE LATE MORNING INTO THE AFTN.
XPCT OVERALL IMPROVEMENT TO MVFR TO OCCUR AFTER SUNRISE HOWEVER A
CONTINUATION OF IFR CONDS INVOF OF HEAVY RAIN AREAS IS LIKELY.
EXTREME CAUTION IS ADVISED IF PLANNING FLIGHT IN EASTERN MS TODAY.
NOT ONLY WILL WINDS BE STRONG AND PRECIP EXTREME AT TIMES...ISOLATED
TORNADOES WILL ALSO BE PSBL. /BK/

&&

.HYDROLOGY...

SEVERAL AREA RIVERS ARE EXPECTED TO RISE INTO FLOOD STAGE TODAY AS A
RESULT OF THE HEAVY RAIN THAT CONTINUES TO FALL. A WIDESPREAD AREA
OF 7 TO 10 INCHES OF RAINFALL HAS ALREADY ACCUMULATED ACROSS
SOUTHCENTRAL MS...WITH SIMILAR PRECIP TOTALS POSSIBLE ACROSS
NORTHEAST MS AFTER TODAYS RAINS. A MORE COMPREHENSIVE DISCUSSION
REGARDING THESE CONDITIONS IS FORTHCOMING. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  60  75  54 / 100  29  14   7
MERIDIAN      77  63  75  56 / 100  75  39   9
VICKSBURG     73  58  78  51 /  75   9  12   6
HATTIESBURG   79  64  79  55 / 100  29  14   3
NATCHEZ       73  58  75  53 /  89   9   0   1
GREENVILLE    74  58  75  53 /  23   6  12   6
GREENWOOD     73  59  74  54 /  82  29  14   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ028>033-037>039-
     044>046-050>052.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ026-027-036-042-
     043-048-049-054>058-062>066-072>074.

LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

BK/EC
Hazardous weather outlook, Sep 5, 5:58 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CDT MON SEP 5 2011

MSZ029>033-037>039-044>046-050>052-061100-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TODAY AND INTO THIS
EVENING. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH THIS EVENING WILL
RANGE BETWEEN 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS AN
APPROACHING WEATHER SYSTEM CONTINUES TO PIVOT INTO THE AREA FROM THE
WEST. THE INTERACTION OF THIS SYSTEM WITH THE REMNANTS OF TROPICAL
DEPRESSION LEE WILL PRODUCE VERY HEAVY RAIN THAT WILL MAINTAIN THE
RISK OF FLASH FLOODING ACROSS THE AREA.

NORTHEASTERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE THROUGH THE DAY
TODAY. THE WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME...AND
SHOULD BEGIN TO DIMINISH TONIGHT.

ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT
TODAY ACROSS FAR EASTERN AREAS NEAR THE ALABAMA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ALTHOUGH MOST OF THE HEAVY RAIN POTENTIAL WILL HAVE ENDED BY TUESDAY
MORNING...BRIEF HEAVY RAIN MAY BE POSSIBLE EARLY ON. WINDS OF 15 TO
20 MPH MAY BE POSSIBLE IN THE MORNING AS WELL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

MSZ043-048-049-054>058-062>066-072>074-061100-
MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL CONTINUE ALONG AND EAST OF THE I-55
CORRIDOR THIS MORNING...AND EAST OF I-55 THIS AFTERNOON...AS THE
REMNANTS OF TROPICAL DEPRESSION LEE INTERACT WITH A WEATHER SYSTEM
PIVOTING INTO THE AREA FROM THE WEST. ADDITIONAL RAINFALL
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

A FEW TORNADOES WILL BE POSSIBLE TODAY EAST OF A PELAHATCHIE TO
COLLINS LINE WHERE THE BEST COMBINATION OF LOW LEVEL SHEAR AND
INSTABILITY WILL BE LOCATED.

EASTERLY TO NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED TODAY AND INTO THIS EVENING. THE WINDS WILL BEGIN TO
DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING BEFORE SUBSIDING
DURING THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-053-059>061-061100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE
EXPECTED TODAY...ESPECIALLY ACROSS THE DELTA AREAS. THE WINDS WILL
BEGIN TO DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Sep 5, 2:54 AM CDT, 3 hours 16 minutes before
MSZ045-050840-
NESHOBA MS-
254 AM CDT MON SEP 5 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT MON SEP 5 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PEARL RIVER TO 6 MILES
SOUTHEAST OF NESHOBA AT 254 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 8899 3258 8918 3270 8932 3277 8932
      3293 8921 3293 8902 3292 8893 3285 8891
      3268 8892
TIME...MOT...LOC 0754Z 209DEG 25KT 3274 8922 3266 8912
          3255 8909

BYB
Local storm report, Sep 5, 3:00 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      PEARL                   32.27N 90.11W
09/05/2011                   RANKIN             MS   TRAINED SPOTTER

            WATER APPROACHING MOBILE HOMES IN THE HIGHLANDS MOBILE
            HOME PARK OFF OF GREENFIELD ROAD...RESIDENTS HAVING TO
            MOVE CARS TO HIGHER GROUND

&&

EC
Local storm report, Sep 5, 3:28 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
09/05/2011                   RANKIN             MS   NWS EMPLOYEE

            WATER IS SURROUNDING OR ENTERING MULTIPLE HOMES IN THE
            CITY OF FLORENCE. STEEN CREEK IS OUT OF ITS BANKS AND
            MAKING ROADWAYS IMPASSABLE.

&&

DL
Local storm report, Sep 5, 4:37 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      CLINTON                 32.34N 90.33W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            WATER WAS REPORTED ENTERING 2-3 HOMES IN CLINTON.

0425 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            SEVERAL ROADS ACROSS THE CITY OF JACKSON ARE IMPASSABLE
            DUE TO FLOODING. WATER WAS ENTERING SOME HOMES.

0425 AM     FLASH FLOOD      2 SW JACKSON            32.31N 90.23W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            AN APARTMENT COMPLEX ALONG ROBINSON RD WAS BEING
            EVACUATED DUE TO FLOODING.

&&

DL
Local storm report, Sep 5, 4:40 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      6 N TERRY               32.18N 90.29W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            FLOOD WATER ENTERED 3-4 HOMES IN THE MEGHAN RD AND
            HIGHLAND COVE AREAS OF BYRAM.

&&

DL
Local storm report, Sep 5, 4:49 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TORNADO          4 ESE SUMRALL           31.40N 89.48W
09/04/2011  F0               LAMAR              MS   EMERGENCY MNGR

            INVESTIGATION BY FIRE PERSONNEL INDICATES THAT THE FUNNEL
            CLOUD BRIEFLY TOUCHED DOWN NEAR HIGHWAY 42...WITH SOME
            LIMBS DOWN AND SMALL DEBRIS EVIDENT. NO OTHER DAMAGE
            OBSERVED.

0900 AM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
09/04/2011                   MARION             MS   EMERGENCY MNGR

            STREET FLOODING REPORTED IN COLUMBIA

1200 PM     NON-TSTM WND DMG PRENTISS                31.60N 89.87W
09/04/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMBER OF REPORTS OF TREES DOWN OVERNIGHT AND THIS
            MORNING. POWER OUTAGES OVERNIGHT BUT HAVE BEEN RESOLVED
            THIS MORNING.

1252 PM     NON-TSTM WND DMG 10 S HATTIESBURG        31.17N 89.31W
09/04/2011                   FORREST            MS   EMERGENCY MNGR

            LIMBS DOWN IN CARNES. TREE DOWN NEAR RAWLS SPRINGS IN
            NORTHERN FORREST COUNTY.

0547 PM     FLOOD            CLEVELAND               33.74N 90.73W
09/04/2011                   BOLIVAR            MS   LAW ENFORCEMENT

            BISHOP ROAD AND COLLEGE ROAD STARTING TO FLOOD. SOME
            OTHER ROADS ALSO FLOODED.

0740 PM     TORNADO          7 SE HATTIESBURG        31.24N 89.22W
09/04/2011  F0               FORREST            MS   PUBLIC

            PUBLIC REPORT OF A TORNADO OFF OF HWY 49 NEAR CAMP
            SHELBY.

0815 PM     TORNADO          4 SSW COLLINS           31.58N 89.58W
09/04/2011  F0               COVINGTON          MS   EMERGENCY MNGR

            DAMAGE TO A BARN AND A HOME AT THE SAME LOCATION AT THE
            INTERSECTION OF LYONS AND MT HOREB RD.

1120 PM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
09/04/2011                   MADISON            MS   LAW ENFORCEMENT

            FLOODING ON I-55 JUST SOUTH OF THE NATCHEZ TRACE EXIT
            WITH A FEW ACCIDENTS REPORTED...REPORTED BY RIDGELAND PD

0129 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
09/05/2011                   RANKIN             MS   PUBLIC

            MAJOR FLOODING ON CAROL AVE IN FLORENCE WITH WATER ALMOST
            INSIDE A MOBILE HOME...REPORTED BY WLBT-TV

0300 AM     FLASH FLOOD      PEARL                   32.27N 90.11W
09/05/2011                   RANKIN             MS   TRAINED SPOTTER

            WATER APPROACHING MOBILE HOMES IN THE HIGHLANDS MOBILE
            HOME PARK OFF OF GREENFIELD ROAD...RESIDENTS HAVING TO
            MOVE CARS TO HIGHER GROUND

0325 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
09/05/2011                   RANKIN             MS   NWS EMPLOYEE

            WATER IS SURROUNDING OR ENTERING MULTIPLE HOMES IN THE
            CITY OF FLORENCE. STEEN CREEK IS OUT OF ITS BANKS AND
            MAKING ROADWAYS IMPASSABLE.

0425 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            SEVERAL ROADS ACROSS THE CITY OF JACKSON ARE IMPASSABLE
            DUE TO FLOODING. WATER WAS ENTERING SOME HOMES.

0425 AM     FLASH FLOOD      6 N TERRY               32.18N 90.29W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            FLOOD WATER ENTERED 3-4 HOMES IN THE MEGHAN RD AND
            HIGHLAND COVE AREAS OF BYRAM.

0425 AM     FLASH FLOOD      2 SW JACKSON            32.31N 90.23W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            AN APARTMENT COMPLEX ALONG ROBINSON RD WAS BEING
            EVACUATED DUE TO FLOODING.

0425 AM     FLASH FLOOD      CLINTON                 32.34N 90.33W
09/05/2011                   HINDS              MS   EMERGENCY MNGR

            WATER WAS REPORTED ENTERING 2-3 HOMES IN CLINTON.

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:16 PM CDTTornado WarningJANForrest59 min
Sep 4, 7:53 PM CDTTornado WarningJANForrest37 min
Sep 4, 8:00 PM CDTTornado WarningJANCovington30 min
Sep 4, 8:55 PM CDTTornado WarningJANJasper, Jones, Smith54 min
Sep 4, 8:56 PM CDTTornado WarningJANCovington, Smith49 min
Sep 4, 9:20 PM CDTFlash Flood WarningJANHinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more3 hr
Sep 4, 9:44 PM CDTTornado WarningJANJasper, Smith46 min
Sep 4, 9:50 PM CDTTornado WarningJANJasper, Jones, Smith25 min
Sep 4, 10:21 PM CDTFlash Flood WarningJANClaiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more3 hr
Sep 4, 10:39 PM CDTTornado WarningJANSmith36 min
Sep 5, 12:01 AM CDTTornado WarningJANLeake, Scott59 min
Sep 5, 12:14 AM CDTFlash Flood Warning EmergencyJANHinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more6 hr
Sep 5, 12:33 AM CDTTornado WarningJANNewton42 min
Sep 5, 12:59 AM CDTTornado WarningJANLeake, Neshoba61 min
Sep 5, 1:00 AM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln, Simpson6 hr
Sep 5, 1:42 AM CDTTornado WarningJANRankin33 min
Sep 5, 2:24 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more6 hr
Sep 5, 2:35 AM CDTTornado WarningJANJasper, Smith40 min
Sep 5, 2:54 AM CDTSpecial Weather StatementJANNeshoba46 min
Sep 5, 2:58 AM CDTTornado WarningJANNewton, Scott47 min
Sep 5, 3:02 AM CDTTornado WarningJANNeshoba43 min
Sep 5, 3:13 AM CDTTornado WarningJANSmith32 min
Sep 5, 3:35 AM CDTFlash Flood WarningJANKemper, Neshoba, Newton, Noxubee, Winston4 hr
Sep 5, 4:01 AM CDTTornado WarningJANScott30 min
Sep 5, 4:37 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster3 hr
Sep 5, 4:42 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Sep 5, 4:52 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott22 min
Sep 5, 5:01 AM CDTTornado WarningJANKemper, Noxubee59 min
Sep 5, 5:34 AM CDTTornado WarningJANScott25 min
Sep 5, 6:29 AM CDTFlash Flood WarningJANClay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster2 hr
Sep 5, 7:29 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more2 hr
Sep 5, 7:51 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Leake, Madison, Neshoba and 6 more114 min
Sep 5, 8:25 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more2 hr
Sep 5, 8:31 AM CDTFlash Flood WarningJANClay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more4 hr
Sep 5, 8:38 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion2 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake6 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake7 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake4 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANAttala31 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake31 hr
Sep 5, 9:44 AM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Sep 5, 9:47 AM CDTFlash Flood WarningJANCopiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more118 min
Sep 5, 10:46 AM CDTRiver Flood WarningJANCopiah, Simpson8 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANLawrence10 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANMarion3 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANSimpson30 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANNoxubee23 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANLowndes10 hr
Sep 5, 11:19 AM CDTRiver Flood WarningJANClay, Lowndes10 hr
Sep 5, 11:22 AM CDTAreal Flood WarningJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more24 hr
Sep 5, 11:31 AM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott, Smith3 hr
Sep 5, 2:38 PM CDTAreal Flood WarningJANLeake, Neshoba, Newton, Scott8 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.